MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Confusion/ Disorientation (2553); Skin Inflammation/ Irritation (4545)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient was hospitalized for 5 days during treatment with sprint.Per follow-up with a representative in contact with the patient, the patient experienced chills, a fever, disorientation, and tenderness at their lead exit site leading up to the hospitalization.The treating physician reportedly noted redness at the lead exit sites upon examination and suspected the patient had a methicillin-resistant staphylococcus aureus (mrsa) infection.A pet scan and lab work were reportedly performed at the hospital to further characterize the issue; however, the results of these tests were not available at the time of investigation.The patient reportedly received intravenous (iv) antibiotics while admitted and was prescribed oral antibiotics following being discharged from the hospital.It is unclear from the information available whether the patient may have a previous medical history (e.G., history of mrsa) and/or other risk factors that increased the likelihood of experiencing an infection during stimulation treatment.The issue reportedly resolved with no lasting effects and the patient was reportedly able to continue receiving stimulation treatment following discharge from the hospital.
 
Event or Problem Description
Patient checked into the hospital with a fever of 102.5, chills to the point of shaking, disorientation, and tenderness at the sprint lead exit sites in his back.The examining physician reportedly noted redness in the area of the lead exit sites and suspected mrsa.The patient was administered iv antibiotics while admitted and oral antibiotics for use after discharge.He was discharged from the hospital after 5 days and was not able to verify that using the sprint device is what caused his adverse events.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste. 500
cleveland, OH 44122
2163789067
MDR Report Key18318665
Report Number3011035812-2023-00022
Device Sequence Number7391848
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)240907(10)71870629
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model Number9600-9288
Device Lot Number71870629
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age61 YR
Patient SexMale